Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 31, 2012, 7:59 PM EDT for Wheeler County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 7:59 PM EDT (23:59 UTC)
- Expired
- May 31, 2012, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS82 KFFC 312359 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 759 PM EDT THU MAY 31 2012 GAZ097-109>112-010030- 759 PM EDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHEELER...TELFAIR...MONTGOMERY...LAURENS AND DODGE COUNTIES UNTIL 830 PM EDT... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SCOTLAND...MOVING NORTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHEELER...TELFAIR...MONTGOMERY...LAURENS AND DODGE COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LITTLE OCMULGEE STATE PARK...SPRING HILL...JORDAN...TOWNS...SCOTLAND... HELENA...MCRAE...ALAMO...GLENWOOD...LANDSBURG AND CEDAR GROVE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3232 8289 3228 8261 3196 8266 3201 8294 TIME...MOT...LOC 2359Z 192DEG 15KT 3210 8280 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 31, 3:49 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 31, 3:49 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT THU MAY 31 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEAKENING SHORT WAVE OVER ALABAMA THIS AFTERNOON PRODUCING CLOUDS ACROSS THE CWA. A FEW THUNDERSTORMS DEVELOPING IN AREAS OF BEST HEATING ACROSS THE CENTRAL ZONES WITH SOME SHOWERS ACROSS THE NORTHWEST. WILL HAVE TO WATCH AND SEE WHAT ELSE DEVELOPS THROUGH THE EVENING...BUT CAPES ARE FORECAST TO BE WEAK AFTER 00Z. HOWEVER NEXT SHORT WAVE SHOULD MOVE THROUGH THE OHIO VALLEY LATER TONIGHT AND FRIDAY MORNING...DRAGGING A COLD FRONT THROUGH THE CWA. MODELS CONTINUE TO AGREE THE FRONT SHOULD BE INTO NORTHWEST GEORGIA BY 12Z AND CROSSING THE CWA DURING THE DAY. HEATING WILL HELP INCREASE INSTABILITY DURING THE DAY WITH CAPES NEAR 1500 AND MUCH OF NORTHEAST GEORGIA IS IN A SLIGHT RISK OF SEVERE FOR FRIDAY. THE SHORT WAVE SHOULD BE EAST OF THE CWA BY 00Z WITH NORTHWEST FLOW DOMINATING THE STATE. THICKNESS VALUES DROPPING ACROSS THE AREA FOR SATURDAY WITH COOLER THAN NORMAL TEMPERATURES OVER MUCH OF THE CWA. 41 .LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES TO THE EXTENDED AT THIS TIME. SEE PREVIOUS DISCUSSION. ARG LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 533 AM EDT THU MAY 31 2012/ AS A COLD FRONT EXITS THE AREA TO THE SOUTHEAST FRIDAY NIGHT... HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION FOR THE WEEKEND. THE UPPER RIDGE WILL TRANSITION EASTWARD TOWARD THE CENTRAL CONUS... PLACING THE FORECAST AREA IN NORTHWEST FLOW ALOFT. THE UPPER RIDGE SHOULD AMPLIFY ACROSS THE CENTRAL CONUS BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK. WITH SUCH A SETUP... ANY PERTURBATION IN THE UPPER LEVELS ALONG THIS RIDGE COULD ENHANCE THE POPS FOR A PORTION OF THE AREA... HOWEVER ATTM SATURDAY AND SUNDAY LOOK TO REMAIN DRY. THE GFS AND ECMWF BOTH INDICATE A FRONT SAGGING SOUTHWARD AND INFLUENCING THE AREA BY EARLY NEXT WEEK. THERE IS SOME DISAGREEMENT BETWEEN THE TWO ON TIMING AS THE ECMWF HAS IT MONDAY THROUGH TUESDAY... WHILE THE NAM HAS SLOWER AND BEING PRIMARILY ON TUESDAY. BOTH MODELS ARE IN GENERAL CONSENSUS WITH SWINGING A WEAK SHORTWAVE AND SOME ENHANCED MOISTURE INTO THE AREA FROM THE NORTHWEST FROM MONDAY INTO TUESDAY AS WELL. ALL CONSIDERED... HAVE DECIDED TO INCLUDE SLIGHT CHANCE POPS FOR THE NORTH ON MONDAY AND HAVE BETTER CHANCE AREA-WIDE FOR MONDAY NIGHT AND TUESDAY. FRONT IS PROGGED TO HANG AROUND NEAR THE GA-FL BORDER TUESDAY THROUGH MIDWEEK SO HAVE INCLUDED LOW CHANCE POPS TOWARD THE SOUTH. FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO ONLY MINOR TWEAKS WERE MADE. THE AREA SHOULD SEE A GRADUAL WARM-UP THIS WEEKEND FOLLOWING THE FROPA AND HAVE HIGHS BACK IN THE UPPER 80S TO LOW 90S FOR MOST LOCATIONS NEXT WEEK. 03 AVIATION... 18Z UPDATE... VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING WITH SCT-BKN HIGH CLOUDS AND SCT CUMULUS DOMINATING. AN UPPER DISTURBANCE WILL PRODUCE SOME ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AND WILL HAVE TO MONITOR THIS TO SEE IF ANYTHING THREATENS THE AIRPORTS. SHOULD SEE SCATTERED SHOWERS BEGIN APPROACHING ATLANTA TAF SITES BY 03-06Z FRIDAY...AND LINGER OVERNIGHT AS A COLD FRONT APPROACHES. THE GREATER TSRA THREAT WILL BE FROM 12Z-21Z FRIDAY AS A COLD FRONT ENTERS THE STATE. COULD SEE MVFR CIGS DEVELOP BY 09-12Z FRIDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE VFR CONDITIONS. MEDIUM ON WIND DIRECTIONS AND MID TO LATE EVENING SHOWERS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 82 53 83 / 40 60 10 5 ATLANTA 68 79 55 80 / 50 60 10 5 BLAIRSVILLE 63 74 49 75 / 70 60 10 10 CARTERSVILLE 65 76 48 78 / 60 60 10 10 COLUMBUS 71 84 57 84 / 30 50 5 5 GAINESVILLE 66 80 54 79 / 50 60 10 10 MACON 68 89 54 84 / 20 40 10 5 ROME 67 76 51 82 / 70 60 10 10 PEACHTREE CITY 65 79 51 80 / 40 60 10 5 VIDALIA 72 89 61 84 / 20 60 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....ARG AVIATION...41
Hazardous weather outlook, May 31, 5:05 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT THU MAY 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 505 PM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED STRONG THUNDERSTORMS EXPECTED THIS EVENING... BECOMING MORE WIDESPREAD AFTER MIDNIGHT. .SYNOPSIS... AN UPPER LEVEL SHORT WAVE...AND ITS ASSOCIATED SURFACE COLD FRONT... WILL APPROACH THE STATE OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING. .DISCUSSION... CAPE VALUES OF 1000-1500 THIS AFTERNOON WILL DECREASE SOME OVERNIGHT...BUT WILL REMAIN IN THE 500-1000 RANGE...AND COMBINED WITH AN APPROACHING UPPER LEVEL SHORT WAVE WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING...BECOMING MORE WIDESPREAD AFTER MIDNIGHT. WEAK SHEAR VALUES AND ONLY MODEST INSTABILITIES SHOULD HELP TO HOLD MOST STORM DEVELOPMENT BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL BRING A MORE SIGNIFICANT CHANCE FOR THUNDERSTORM DEVELOPMENT FRIDAY THROUGH EARLY SATURDAY MORNING. A FEW STORMS MAY BE SEVERE ON FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS IN NORTH GEORGIA DURING THE AFTERNOON ON MONDAY. A WEAK FRONTAL BOUNDARY WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, May 31, 6:09 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL ELLIJAY 34.69N 84.48W
05/31/2012 E0.75 INCH GILMER GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED DIME SIZED HAIL ON ZEPLAND
ROAD.
&&
SLAMBACKLocal storm report, May 31, 6:30 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 1 SE LOUISVILLE 32.99N 82.40W
05/31/2012 JEFFERSON GA 911 CALL CENTER
911 CENTER REPORTED A TREE DOWN ON POWER LINES ALONG
MOORE STREET.
0510 PM TSTM WND DMG LOUISVILLE 33.00N 82.41W
05/31/2012 JEFFERSON GA 911 CALL CENTER
911 CENTER REPORTED A TREE DOWN BLOCKING U.S. HWY 1.
&&
JLFSpecial weather statement, May 31, 6:39 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT THU MAY 31 2012
GAZ062-075-312315-
639 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WARREN AND GLASCOCK COUNTIES UNTIL 715 PM EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FIVE POINTS...MOVING NORTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN AND GLASCOCK COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FIVE POINTS...MITCHELL...GIBSON...
BEALL SPRINGS...SHOALS...JEWELL...BASTONVILLE...REESE...WARRENTON...
MESENA...CADLEY...NORWOOD AND CAMAK. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3315 8261 3323 8274 3325 8275 3327 8278
3331 8279 3358 8271 3359 8270 3361 8265
3357 8262 3346 8258 3341 8254 3336 8254
3334 8250
TIME...MOT...LOC 2239Z 196DEG 13KT 3332 8267Special weather statement, May 31, 6:44 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT THU MAY 31 2012
GAZ079-080-091-312315-
644 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TALBOT...MARION AND TAYLOR COUNTIES UNTIL 715 PM EDT...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FIVE POINTS...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT...MARION AND TAYLOR COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION ESTATES...
OAKLAND...BRANTLEY...TAZEWELL...FIVE POINTS...CHARING...MAUK...WESLEY
CHURCH...HOWARD...BUTLER...BALDWINVILLE AND JUNCTION CITY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3240 8463 3274 8443 3262 8418 3241 8436
3243 8437 3243 8438 3237 8439 3232 8443
TIME...MOT...LOC 2244Z 210DEG 12KT 3245 8447Special weather statement, May 31, 7:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT THU MAY 31 2012
GAZ069-071-079>081-312345-
716 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN TALBOT...MONROE...UPSON...TAYLOR AND CRAWFORD COUNTIES UNTIL 745
PM EDT...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESLEY CHURCH...MOVING NORTHEAST AT 20 MPH.
ADDITIONAL STORMS WERE LOCATED NEAR THE BIG LAZER CREEK WILDLIFE
MANAGEMENT AREA.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY
MOVE ACROSS TALBOT...MONROE...UPSON...TAYLOR AND CRAWFORD COUNTIES
THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WESLEY CHURCH...BUTLER...PO BIDDY CROSSROADS...PRATTSBURG...
CARSONVILLE...BIG LAZER CREEK WMA...SALEM...ROWLAND...CULLODEN...
REDBONE CROSSROADS...HANNAHS MILL...ATWATER...SUNNYSIDE...LOGTOWN AND
YATESVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3268 8451 3300 8440 3299 8430 3300 8430
3299 8429 3299 8417 3298 8412 3293 8412
3293 8406 3295 8404 3295 8402 3255 8424
TIME...MOT...LOC 2315Z 203DEG 17KT 3269 8431Special weather statement, May 31, 7:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 759 PM EDT THU MAY 31 2012 GAZ097-109>112-010030- 759 PM EDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHEELER...TELFAIR...MONTGOMERY...LAURENS AND DODGE COUNTIES UNTIL 830 PM EDT... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SCOTLAND...MOVING NORTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHEELER...TELFAIR...MONTGOMERY...LAURENS AND DODGE COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LITTLE OCMULGEE STATE PARK...SPRING HILL...JORDAN...TOWNS...SCOTLAND... HELENA...MCRAE...ALAMO...GLENWOOD...LANDSBURG AND CEDAR GROVE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3232 8289 3228 8261 3196 8266 3201 8294 TIME...MOT...LOC 2359Z 192DEG 15KT 3210 8280
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:55 PM EDT | Special Weather Statement | FFC | Toombs | 50 min |
| May 30, 10:02 PM EDT | Special Weather Statement | FFC | Houston | 28 min |
| May 31, 12:53 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| May 31, 4:34 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
| May 31, 4:58 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| May 31, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 39 min |
| May 31, 5:16 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| May 31, 5:24 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| May 31, 5:44 PM EDT | Special Weather Statement | FFC | Gilmer | 61 min |
| May 31, 6:39 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 36 min |
| May 31, 6:44 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| May 31, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 50 min |
| May 31, 7:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| May 31, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 42 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.